Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jan 2, 2014, 8:55 PM EST. It took effect at Jan 3, 2014, 1:00 PM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2014, 8:55 PM EST (01:55 UTC)
- In effect from
- Jan 3, 2014, 1:00 PM EST
- Expired
- Jan 4, 2014, 10:58 AM EST
- In force
- 22 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
479 WHUS73 KGRR 030155 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 855 PM EST THU JAN 2 2014 LMZ844>849-031000- /O.CON.KGRR.SC.Y.0001.000000T0000Z-140103T1800Z/ /O.UPG.KGRR.GL.A.0001.140103T2300Z-140104T2300Z/ /O.NEW.KGRR.GL.W.0001.140103T1800Z-140104T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 855 PM EST THU JAN 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 10 TO 20 KNOTS TONIGHT. BECOMING SOUTH TO SOUTHWEST GALES TO 45 KNOTS BY LATE FRIDAY. * WAVES...3 TO 6 FEET OVERNIGHT. BUILDING TO OVER 10 FEET BY FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
017 WHUS73 KGRR 030820 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 320 AM EST FRI JAN 3 2014 LMZ844>849-031630- /O.CON.KGRR.SC.Y.0001.000000T0000Z-140103T1800Z/ /O.CON.KGRR.GL.W.0001.140103T1800Z-140104T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 320 AM EST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST SATURDAY... * WINDS...SOUTHWEST WINDS 5 TO 15 KNOTS INCREASING TO GALES TO 35 KNOTS LATE TODAY AND GALES TO 40 KNOTS. TONIGHT. * WAVES...3 TO 6 FEET TODAY BUILDING TO OVER 10 FEET BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
623 WHUS73 KGRR 031620 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1120 AM EST FRI JAN 3 2014 LMZ844>849-040030- /O.CON.KGRR.SC.Y.0001.000000T0000Z-140103T1800Z/ /O.CON.KGRR.GL.W.0001.140103T1800Z-140104T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1120 AM EST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...SOUTH WINDS INCREASING TO GALES TO 40 KNOTS TONIGHT. * WAVES...3 TO 6 FEET TODAY BUILDING TO OVER 10 FEET BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
891 WHUS73 KGRR 032035 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 335 PM EST FRI JAN 3 2014 LMZ844>849-040445- /O.CON.KGRR.GL.W.0001.000000T0000Z-140104T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 335 PM EST FRI JAN 3 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...SOUTH GALES TO 45 KNOTS OVERNIGHT. * WAVES...GENERALLY 10 FEET OR MORE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TJT
823 WHUS73 KGRR 040316 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1016 PM EST FRI JAN 3 2014 LMZ844>849-041130- /O.CON.KGRR.GL.W.0001.000000T0000Z-140104T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1016 PM EST FRI JAN 3 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...SOUTH GALES TO 45 KNOTS OVERNIGHT BECOMING SOUTHWEST AND DIMINISHING ON SATURDAY. * WAVES...GENERALLY 10 FEET OR MORE OVERNIGHT THEN SUBSIDING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
190 WHUS73 KGRR 040933 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 433 AM EST SAT JAN 4 2014 LMZ844>849-041745- /O.CON.KGRR.GL.W.0001.000000T0000Z-140104T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 433 AM EST SAT JAN 4 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...SOUTH GALES TO 45 KNOTS EARLY THIS MORNING DIMINISHING TO 15 TO 30 KNOTS THIS AFTERNOON. * WAVES...GENERALLY 10 FEET OR MORE EARLY THIS MORNING THEN SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MEADE
420 WHUS73 KGRR 041558 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1058 AM EST SAT JAN 4 2014 LMZ844>849-042100- /O.CAN.KGRR.GL.W.0001.000000T0000Z-140104T1800Z/ /O.NEW.KGRR.SC.Y.0002.140104T1558Z-140104T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1058 AM EST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST TO 30 KNOTS DECREASING TO 15 TO 25 KNOTS AND BECOMING WESTERLY THIS EVENING. * WAVES...6 TO 9 FEET EARLY THIS AFTERNOON SUBSIDING TO 3 TO 5 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 2, 6:52 PM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Jan 2, 6:52 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
652 PM EST THU JAN 2 2014
LATEST UPDATE...
AVIATION
.SYNOPSIS...
ISSUED AT 236 PM EST THU JAN 2 2014
THE BIG WEATHER STORY IS THE COLD OUTBREAK EXPECTED EARLY NEXT WEEK.
HIGHS IN THE SINGLE DIGITS AND LOWS IN THE 0 TO 10 BELOW RANGE ARE
EXPECTED. WIND CHILLS COULD DROP AS LOW AS 25 BELOW ON MONDAY AND
TUESDAY. WIND GUSTS ARE FORECAST TO BE AROUND 20 TO 30 MPH.
ANOTHER VERY COLD NIGHT IS IN STORE TONIGHT WITH LOWS IN THE 0 TO
5 BELOW RANGE. SOME LIGHT SNOW NEAR THE LAKESHORE IS POSSIBLE
FRIDAY. WIDESPREAD HEAVIER SNOW WILL MOVE IN SUNDAY AND SUNDAY
NIGHT. SIGNIFICANT ACCUMULATIONS APPEAR LIKELY AT THIS
TIME...ESPECIALLY SOUTH AND EAST OF GRAND RAPIDS.
TEMPERATURES WILL MODERATE CONSIDERABLY ON SATURDAY BEFORE THE
ARCTIC AIR PLUNGES BACK IN. HIGHS ON SATURDAY WILL BE NEAR 30
DEGREES.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 303 PM EST THU JAN 2 2014
MAIN CHALLENGE IN THE VERY SHORT TERM IS ASSESSING SNOW POTENTIAL
NEAR THE LAKESHORE...PARTICULARLY AROUND THE SABLE POINTS OF MASON
AND OCEANA COUNTIES. A DOMINANT LAKE SNOW BAND NEAR THE WESTERN LAKE
MICHIGAN SHORELINE THIS MORNING IS SLOWLY DRIFTING EAST. THE LAST
SEVERAL HRRR MODEL RUNS...AS WELL AS THE NAM...APPEAR TO BE PLACING
OR MOVING THIS FEATURE TOO FAR EAST TOWARDS THE POINTS.
IT IS LOOKING MORE LIKELY THAT WE WILL CLEAR OUT OVER INLAND ZONES
TONIGHT...ALLOWING FOR VERY COLD INLAND TEMPERATURES FRIDAY MORNING
AND A LAND BREEZE THAT HAS A GOOD CHANCE OF KEEPING THE SNOW BAND
OFFSHORE. DISCUSSED THIS WITH THE GAYLORD OFFICE AND WE BOTH CONCUR
THAT THIS IS THE MOST LIKELY SCENARIO AT THIS POINT. HAVE THEREFORE
TRIMMED POPS AND ACCUMULATIONS EXCEPT FOR THE IMMEDIATE COAST.
STILL LOOKING FAVORABLE FOR LIGHT LAKE ENHANCED SNOW FRIDAY AHEAD OF
THE NEXT CLIPPER. DID NOT CHANGE THE INHERITED FORECAST
SIGNIFICANTLY. FROM FRIDAY NIGHT THROUGH SATURDAY POPS INCREASE FROM
NORTHWEST TO SOUTHEAST AHEAD OF THE CLIPPER AND ASSOCIATED COLD
FRONT WHICH SHOULD BE ENTERING THE FORECAST AREA BY SATURDAY EVENING.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 328 PM EST THU JAN 2 2014
THE MEDIUM RANGE MODELS CONTINUE IN GOOD AGREEMENT ON THE LARGE
SCALE FLOW WITH MINOR DIFFERENCES IN THE SMALLER SCALE FEATURES.
CONFIDENCE IS HIGH DUE TO CONTINUITY IN TIME AND SPACE. WIND CHILL
VALUES AND SNOWFALL ARE THE CHALLENGES WITH THIS FORECAST PACKAGE.
TEMPERATURES WILL FALL TO 0-5 DEGREES SUNDAY NIGHT AND ON MONDAY THE
HIGHS WILL BE AROUND 5 DEGREES ABOVE ZERO. THE LOWS MONDAY NIGHT
WILL BE BELOW ZERO. VALUES THIS LOW HAVE NOT BEEN SEEN IN THIS AREA
SINCE FEB 2007. THE TEMPERATURES WILL BEGIN TO RECOVER WEDNESDAY.
ALONG WITH THE COLD AIR... STRONG GUSTY WINDS OUT OF THE WEST AND
NORTHWEST WILL PRODUCE LOW WIND CHILL VALUES. THE COLDEST WIND
CHILLS... BETWEEN 20 AND 30 DEGREES BELOW ZERO ARE POSSIBLE MONDAY
EVENING INTO TUESDAY MORNING. A WIND CHILL ADVISORY AND MAYBE A WIND
CHILL WARNING WILL BE NEEDED MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON.
THIS ALSO SEEMS TO BE A SNOWY PERIOD OF TIME. AN UPPER LOW WILL DROP
SOUTH FROM NEAR THE POLE AND MOVE EAST ACROSS SOUTHERN CANADA THROUGH
THE LONG TERM. THIS AND SHORTWAVES MOVING THROUGH THE FLOW AROUND
THE LOW WILL BRING THE COLD AIR... CYCLONIC FLOW AND SNOW. A FEW
SHORTWAVES SHOULD PASS CLOSE ENOUGH TO THE AREA TO RESULT IN SNOW
SATURDAY NIGHT THROUGH SUNDAY NIGHT. THE UPPER LOW WILL HELP TO BUMP
UP THE LAKE EFFECT SNOW MONDAY INTO WEDNESDAY AS THE SYSTEM PULLS
AWAY. WITH THE COLD TEMPERATURES... THE LAKE EFFECT SNOW IS EXPECTED
TO BE IN THE FORM OF SMALL ICE CRYSTALS. THEREFORE THE SNOW WILL NOT
STACK UP... BUT THE STRONG WINDS WILL BLOW THIS SNOW AROUND. THIS
WILL RESULT IN GREATLY REDUCED VISIBILITIES. THIS WILL ESPECIALLY BE
TRUE NEAR LAKE MICHIGAN.
A MORE ZONAL FLOW PATTERN WILL ENSUE WEDNESDAY... AS A LOW PRESSURE
SYSTEM BEGINS MOVING BY TO THE SOUTH OF THE REGION. THIS HAS THE
POTENTIAL FOR ADDITIONAL SNOWFALL.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 647 PM EST THU JAN 2 2014
SKIES WERE CLEARING FOR MOST LOCATIONS IN SOUTHWEST LOWER MI. THIS
WILL LEAD TO MAINLY VFR WEATHER FOR TONIGHT. THE BAND OF SNOW
OFFSHORE OF KMKG WILL APPROACH THAT SITE TONIGHT. HOWEVER IT LOOKS
LIKE IT WILL STAY OFFSHORE MOST OF THE NIGHT AS A NORTH TO
NORTHEAST FLOW WILL PREVAIL. AROUND DAYBREAK THE FLOW TURNS
SOUTHWEST AND THAT WILL ALLOW FOR THE SNOW TO MOVE IN...MAINLY
KMKG. THERE COULD BE A PERIOD OF MVFR/VFR FOR THAT SITE DURING THE
DAY ON FRIDAY.
WINDS WILL INCREASE FRIDAY ESPECIALLY AT KMKG. GUSTS OVER 25 KNOTS
ARE LIKELY BY AFTERNOON.
&&
.MARINE...
ISSUED AT 421 PM EST THU JAN 2 2014
THERE MAY BE A BRIEF LULL IN WAVES OVERNIGHT IN SPOTS DUE TO
LIGHT WINDS IN THE VICINITY OF A SNOW BAND THAT SHOULD PERSIST
JUST OFF THE COAST. WINDS AND WAVES WILL INCREASE TO SOLID SMALL
CRAFT CRITERIA DURING FRIDAY WITH GALES POSSIBLE BEGINNING LATE IN
THE DAY.
&&
.HYDROLOGY...
ISSUED AT 236 PM EST THU JAN 2 2014
A FLOOD ADVISORY IS IN EFFECT FOR THE FLAT RIVER AT SMYRNA. A
SUSPECTED ICE JAM UPSTREAM IS CAUSING A SHARP RISE AT THE SMYRNA
RIVER GAUGE. THE ICE JAM ON THE MUSKEGON RIVER THAT HAS IMPACTED
EVART SEEMS TO HAVE STABILIZED. THE MUSKEGON RIVER AT EVART IS NOW
ON A GRADUAL DECLINE. THE FLOOD ADVISORIES FOR THE MUSKEGON RIVER AT
EVART AND THE PERE MARQUETTE RIVER AT SCOTTVILLE HAVE BEEN CANCELED.
RIVERS WILL CONTINUE GAINING ICE COVERAGE AND THICKNESS FOR THE
FORESEEABLE FUTURE. THOSE RIVERS THAT ICE OVER COMPLETELY WILL HAVE
A MINIMAL ICE JAM THREAT. RIVERS WITH JAGGED ICE BUILDUP ARE IN
DANGER OF EXPERIENCING JAMMING AND RAPID FLUCTUATIONS. WIDESPREAD
HEAVIER SNOW IS LIKELY SUNDAY AND SUNDAY NIGHT...FOLLOWED
IMMEDIATELY BY A BLAST OF EXTREMELY COLD AIR. HOPEFULLY RIVER LEVELS
WILL LOCK IN SOMEWHAT WITH THE COLD AIR IN PLACE.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WATCH FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON FOR
LMZ844>849.
SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR LMZ844>849.
&&
SYNOPSIS...EBW
SHORT TERM...TJT
LONG TERM...63
AVIATION...MJS
HYDROLOGY...EBW
MARINE...TJTHazardous weather outlook, Jan 2, 5:45 PM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 545 PM EST THU JAN 2 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-030900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 545 PM EST THU JAN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WIND CHILL VALUES COULD FALL TO LESS THAN 15 BELOW TONIGHT SOUTHEAST OF A LANSING TO KALAMAZOO LINE. A BAND OF LAKE EFFECT SNOW WILL COME ONSHORE AROUND LUDINGTON AND PENTWATER THIS EVENING. THE PERIOD OF SNOW MAY IMPACT HIGHWAY 31. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE ACCUMULATING SNOW IS POSSIBLE OVER THE WEEKEND... PARTICULARLY SOUTH AND EAST OF GRAND RAPIDS ON SUNDAY AND SUNDAY NIGHT. DANGEROUSLY COLD AIR WITH WIND CHILLS AS LOW AS 25 BELOW WILL IMPACT MICHIGAN MONDAY AND TUESDAY. LAKE EFFECT SNOW AND BLOWING SNOW WILL ACCOMPANY THE BITTER COLD AIR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-030900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 545 PM EST THU JAN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT. GALE FORCE WINDS FROM THE SOUTHWEST ARE POSSIBLE FRIDAY NIGHT AND SATURDAY. GALE FORCE WINDS FROM THE NORTHWEST AND HEAVY FREEZING SPRAY ARE POSSIBLE BEGINNING LATE SUNDAY NIGHT AND CONTINUING THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 12:50 PM EST | Wind Chill Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 39 hr |
| Jan 3, 12:50 PM EST | Winter Storm Watch | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 5 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.